Lab values & electrolytes worksheet with answers

Free printable Lab values & electrolytes worksheet: 8 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy

Which drug commonly causes a low serum potassium?

  1. AFurosemide
  2. BAmiloride
  3. CSpironolactone
  4. DLisinopril
2.Easy

Uric acid in the blood is a breakdown product of:

  1. AGlucose
  2. BFats
  3. CHemoglobin
  4. DPurines
3.Easy

In many US nursing references, what is the commonly cited therapeutic range for serum lithium in maintenance therapy?

  1. AAbout 3.5–5.0 mEq/L
  2. BAbout 2.0–3.0 mEq/L
  3. CAbout 10–20 mEq/L
  4. DAbout 0.6–1.2 mEq/L
4.Medium

Which factor is most likely to raise a patient’s lithium level?

  1. AEating more salt than usual for several days
  2. BTaking each dose with a meal instead of before
  3. CDrinking more fluid than usual in hot weather
  4. DDehydration or a sudden drop in sodium intake
5.Medium

A nurse completed the hepatitis B vaccine series. Which result shows protective immunity?

  1. AA positive IgM anti-HBc
  2. BA positive HBsAg test
  3. CA raised ALT level
  4. DAnti-HBs of 10 mIU/mL or more
6.Medium

A patient has weight loss, tremor and heat intolerance. Which thyroid test pattern fits Graves disease?

  1. AHigh TSH with a low free T4
  2. BLow TSH with a high free T4
  3. CHigh TSH with a normal free T4
  4. DNormal TSH with a low free T4
7.Hard

A patient on digoxin has a calcium of 12.1 mg/dL (3.0 mmol/L) and new nausea and a slow pulse. Why is the calcium result important?

  1. AHigh calcium makes the kidneys clear digoxin faster
  2. BHigh calcium only matters if the potassium is also high
  3. CHigh calcium increases the risk of digoxin toxicity
  4. DHigh calcium blocks digoxin, so the drug stops working
8.Hard

The nurse teaches a patient who is starting warfarin. Which statement shows a need for further teaching?

  1. A"If I miss a dose, I will take two tablets the next day"
  2. B"I will have my INR checked as often as I am told to"
  3. C"I will keep my intake of green leafy vegetables about the same"
  4. D"I will tell my dentist and pharmacist that I take warfarin"

Answer key

  1. 1. A · Furosemide
  2. 2. D · Purines
  3. 3. D · About 0.6–1.2 mEq/L
  4. 4. D · Dehydration or a sudden drop in sodium intake
  5. 5. D · Anti-HBs of 10 mIU/mL or more
  6. 6. B · Low TSH with a high free T4
  7. 7. C · High calcium increases the risk of digoxin toxicity
  8. 8. A · "If I miss a dose, I will take two tablets the next day"

Full step-by-step solutions: practise this topic on examproblems.com.